Alert archive / Hawaii / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Honolulu, HI

October 14, 2011

NWS Honolulu, HI issued this small craft advisory at Oct 14, 2011, 9:45 AM HST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2011, 9:45 AM HST (19:45 UTC)
Expired
Oct 16, 2011, 3:31 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WHHW70 PHFO 141945
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
945 AM HST FRI OCT 14 2011

...STRONG NORTHEASTERLIES ARRIVING WITH A WEAK FRONT TONIGHT...

.A WEAK FRONT WILL MOVE OVER THE STATE TONIGHT AND INTO EARLY
SATURDAY MORNING. THIS WILL BRING A BRIEF PERIOD OF STRONG
NORTHEAST WINDS WHICH WILL DECREASE BY SATURDAY EVENING.

PHZ110>117-119>122-124-151000-
/O.NEW.PHFO.SC.Y.0041.111014T1945Z-111016T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
945 AM HST FRI OCT 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...NORTHEAST
  WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8
  TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
6 follow-up statements
988 
WHHW70 PHFO 150136
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 PM HST FRI OCT 14 2011

...STRONG NORTHEASTERLIES ARRIVING WITH A WEAK FRONT TONIGHT...

.A WEAK FRONT WILL MOVE OVER THE STATE TONIGHT AND INTO EARLY
SATURDAY MORNING. THIS WILL BRING A BRIEF PERIOD OF STRONG
NORTHEAST WINDS WHICH WILL DECREASE BY SATURDAY EVENING.

PHZ110>117-119>122-124-151445-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-111016T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
336 PM HST FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY.

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...NORTHEAST
  WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8
  TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
328 
WHHW70 PHFO 150639
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
839 PM HST FRI OCT 14 2011

...STRONG NORTHEAST TRADE WINDS ASSOCIATED WITH A FRONT...AND A
LARGE NORTH NORTHEAST SWELL...WILL COMBINE TO PRODUCE HAZARDOUS
CONDITIONS...

.A FRONT OVER THE NORTHERN COASTAL WATERS FRIDAY EVENING WILL MOVE
SOUTH OF THE AREA AND DISSIPATE BY SATURDAY EVENING. A LARGE
SHORT-PERIOD NORTH NORTHEAST SWELL MOVING THROUGH THE COASTAL
WATERS FRIDAY NIGHT WILL GRADUALLY SUBSIDE ON SATURDAY.

PHZ118-123-151445-
/O.EXA.PHFO.SC.Y.0041.000000T0000Z-111016T0400Z/
MAUI COUNTY LEEWARD WATERS-BIG ISLAND LEEWARD WATERS-
839 PM HST FRI OCT 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...NORTHEAST
  WINDS 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 5
  TO 13 FEET. WINDS AND SEAS WILL GRADUALLY SUBSIDE ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>117-119>122-124-151445-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-111016T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
839 PM HST FRI OCT 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
SATURDAY...

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...NORTHEAST
  WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8
  TO 14 FEET. WINDS AND SEAS WILL GRADUALLY SUBSIDE ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DONALDSON
940 
WHHW70 PHFO 151301
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 AM HST SAT OCT 15 2011

...STRONG NORTHEAST TRADE WINDS ASSOCIATED WITH A FRONT...AND A
LARGE NORTH NORTHEAST SWELL...WILL COMBINE TO PRODUCE HAZARDOUS
CONDITIONS...

.A FRONT OVER THE COASTAL WATERS THIS MORNING WILL MOVE SOUTH OF
THE AREA AND DISSIPATE BY THIS EVENING. A LARGE SHORT-PERIOD
NORTH NORTHEAST SWELL MOVING THROUGH THE COASTAL WATERS WILL GRADUALLY
SUBSIDE THIS EVENING.

PHZ110>124-160230-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-111016T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
301 AM HST SAT OCT 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS 20
  TO 25 KNOTS... WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12
  FEET. WINDS AND SEAS WILL GRADUALLY SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DONALDSON
831 
WHHW70 PHFO 151954
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
954 AM HST SAT OCT 15 2011

...STRONG NORTHEAST TRADE WINDS ASSOCIATED WITH A FRONT...AND A
LARGE NORTH NORTHEAST SWELL...WILL COMBINE TO PRODUCE HAZARDOUS
CONDITIONS...

.A FRONT NEAR THE BIG ISLAND WILL MOVE SOUTH OF THE AREA AND DISSIPATE
BY THIS EVENING. SHORT-PERIOD NORTH NORTHEAST SWELL WILL GRADUALLY
SUBSIDE THIS EVENING...AS WILL THE NORTHEAST WINDS.

PHZ110>124-160400-
/O.CON.PHFO.SC.Y.0041.000000T0000Z-111016T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
954 AM HST SAT OCT 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST WINDS 
  20 TO 25 KNOTS... WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 
  12 FEET. WINDS AND SEAS WILL GRADUALLY SUBSIDE THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
496 
WHHW70 PHFO 160140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST SAT OCT 15 2011

...TRADE WINDS AND SHORT-PERIOD NORTHEAST SWELL WILL CONTINUE
TO GRADUALLY DIMINISH THROUGH SUNDAY...

.WINDS AND SEAS ARE GRADUALLY DIMINISHING...BUT WILL CONTINUE TO
EXCEED ADVISORY CRITERIA TONIGHT IN THE CHANNELS BETWEEN THE
ISLANDS...AND WHERE WINDS ARE ACCELERATED BY ISLAND TERRAIN.

PHZ110>112-114-115-117-118-122-160245-
/O.CAN.PHFO.SC.Y.0041.000000T0000Z-111016T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
340 PM HST SAT OCT 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA. 

$$

PHZ113-116-119>121-123-124-161400-
/O.EXT.PHFO.SC.Y.0041.000000T0000Z-111016T1400Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
340 PM HST SAT OCT 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST SUNDAY. 

* WINDS AND SEAS...THROUGH EARLY SUNDAY MORNING...EAST WINDS 20 TO
  25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12 FEET.
  WINDS AND SEAS WILL GRADUALLY DIMINISH OVERNIGHT...AND ARE
  EXPECTED TO BE BELOW ADVISORY LEVELS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
152 
WHHW70 PHFO 161331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST SUN OCT 16 2011

PHZ113-116-119>121-123-124-161445-
/O.CAN.PHFO.SC.Y.0041.000000T0000Z-111016T1400Z/
KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
331 AM HST SUN OCT 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

CONDITIONS HAVE LOWERED TO BELOW SMALL CRAFT ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 3:30 AM HST, 6 hours 15 minutes earlier.

Area forecast discussion, Oct 14, 3:30 AM HST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST FRI OCT 14 2011

.SYNOPSIS...
A WEAK FRONT WILL REACH THE ISLANDS THIS EVENING...BRINGING AN
INCREASE IN SHOWERS AND GUSTY NORTHEAST WINDS. THE FRONT WILL CLEAR
THE SMALLER ISLANDS SATURDAY MORNING AND LINGER ACROSS THE BIG
ISLAND THROUGH SATURDAY NIGHT. LIGHT TRADES AND DRIER WEATHER WILL
FILL IN BEHIND THE FRONT AND PERSIST THROUGH MONDAY. ANOTHER FRONT
WILL APPROACH THE ISLANDS TOWARD THE MIDDLE TO END OF NEXT WEEK.

&&

.DISCUSSION...
A 1033 MB HIGH HAS MOVED IN NORTH OF THE ISLANDS...BUT A FRONT LIES
BETWEEN THE HIGH AND THE MAIN HAWAIIAN ISLANDS KEEPING LOCAL TRADE
WINDS IN THE MODERATE RANGE THIS MORNING. WE EXPECT MODERATE TRADES
TO CONTINUE THROUGH MOST OF TODAY...WITH EMBEDDED CLOUDS AND SHOWERS
FAVORING WINDWARD AND MAUKA AREAS. SATELLITE LOOP SHOWS SCATTERED
TO PATCHY BROKEN LOW CLOUDS UPWIND FROM THE ISLANDS...WITH EMBEDDED
ISOLATED SHOWERS NOTED ON RADAR. THESE WILL BEGIN TO THIN OUT LATER
THIS MORNING ACROSS THE ISLANDS...FOLLOWING A DIURNAL PATTERN...AND
DRIER WEATHER IS EXPECTED THROUGH MOST OF THE DAY TODAY.

A FRONT 190 MILES NORTH OF THE ISLANDS CONTINUES TO MOVE SOUTHWARD
AND IS EXPECTED TO REACH US THIS EVENING. SATELLITE IMAGERY SHOWS
THAT THE PORTION OF THE FRONT EXPECTED TO AFFECT THE ISLANDS IS
COMPOSED MAINLY OF BROKEN TO OVERCAST LOW CLOUDS. NO STRENGTHENING
IS EXPECTED BETWEEN NOW AND THE TIME IT REACHES THE ISLANDS.
HOWEVER...WE EXPECT AT LEAST SOME RAINFALL WILL OCCUR ALMOST
EVERYWHERE. THE SHOWERS WILL BE LIGHT TO MODERATE AT MOST...SO WHILE
THE POPS ARE HIGH TONIGHT...THE OVERALL RAINFALL AMOUNTS WILL BE
LOW. ALONG WITH THE INCREASE IN SHOWERS TONIGHT...EXPECT GUSTY
NORTHEAST WINDS AND SLIGHTLY COOLER TEMPERATURES. MODELS SHOW THE
FRONT CLEARING THE SMALLER ISLANDS SATURDAY MORNING...BUT LINGERING
A BIT LONGER...THROUGH THE DAY SATURDAY...ON THE BIG ISLAND.

LIGHT TRADES AND DRIER WEATHER WILL FILL IN BEHIND THE FRONT AND
PERSIST THROUGH MONDAY. CURRENT ECMWF AND GFS MODELS SHOW ANOTHER
FRONT APPROACHING THE ISLANDS LATE NEXT WEEK BUT STALLING JUST
NORTHWEST OF KAUAI.

&&

.MARINE...
MODERATE NORTHEASTERLY WINDS WILL CONTINUE ACROSS COASTAL WATERS
WITH THE USUAL INCREASE IN THE CHANNELS THROUGH TODAY. THE FRONTAL
PASSAGE TONIGHT WILL PRODUCE GUSTY WINDS...SHOWERS...AND CHOPPY
SEAS. A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR THE TYPICAL
WINDY WATERS AROUND MAUI COUNTY AND THE BIG ISLAND LATER TODAY.
WINDS AND SEAS OVER THE NORTHERN COASTAL WATERS MAY ALSO BRIEFLY
REACH ADVISORY LEVELS LATE TODAY AND EARLY SATURDAY. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH AND VEER TO A MORE EASTERLY DIRECTION
LATE SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...
THE APPROACH AND EVENTUAL PASSAGE OF THE FRONT LATE TODAY/EARLY
SATURDAY WILL LIKELY RESULT IN BRIEF MVFR CEILINGS AND
VISIBILITIES...MAINLY AT THE WINDWARD TERMINALS. INCREASING WINDS
WITH FRONTAL PASSAGE WILL LIKELY NECESSITATE AN AIRMET FOR LOW LEVEL
TURBULENCE...WHILE AN AIRMET FOR MOUNTAIN OBSCURATION IS ALSO
POSSIBLE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

POWELL

Nearby

Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.